MAUDE Adverse Event Report: K2M, INC. TORQUE LIMITING SHAFT; SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE LIMITING SHAFT; SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90101
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a denali torque limiting shaft broke off during set screw removal intra-operatively.No adverse consequences or medical intervention were reported. the procedure was successfully completed with another device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: tip of the device was confirmed to be fractured.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The denali surgical technique advises against exceeding the recommended torque limit, as it can cause damage to the instrument and implant.The denali torque limiting shaft is meant to be used for final tightening of set screws, not removal- which likely exceeded the sustainable torque limit.A set screw removal wrench is included in the set to aid in set screw removal.As the device was manufactured in 2017, it is possible that repeated use of the instrument during its service life weakened the material integrity at the tip as well, contributing to the observed fracture.

Brand Name
TORQUE LIMITING SHAFT; SIZE 25
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11995769
Report Number3004774118-2021-00178
Device Sequence Number860874
Product Code LXH
UDI-Device Identifier10888857010048
UDI-Public10888857010048
Combination Product (Y/N)N
Initial Reporter CountrySF
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90101
Device Lot NumberGCVY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1